Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
EyeOfTheBeholder

Hormonal Log

Recommended Posts

Hey everyone,

I've decided to finally start taking birth control pills to help out with my acne. I've tried many things in the past to help control my breakouts, but none of it seemed to work very well. I noticed acne the worst after first getting my period, and ever since then my acne seems to flare up during that time as well, so I figure that it is hormonally-related. I hope this will finally be something that actually works for me. Hopefully some more of you can join in and post how your doing with Ortho Tricyclen, as well.

Some info:

Start day: Sunday, March 12, 2006

Type: 28 day pack

Time taken: Around 6:00 PM

Share this post


Link to post
Share on other sites

Day 2

Took it again around 6:00 PM. Haven't noticed any changes yet, of course. ;)

Does anyone know if we are supposed to take this on an empty stomach, or with food? Does it even matter? I've been taking it on an empty stomach and I don't seem to be getting the nauseating feeling that some people claim as a side affect... yet.

Oh, and I wish u best of luck acneinthecity, keep me updated on how you do, as well.

Share this post


Link to post
Share on other sites

Day 2

Took it again around 6:00 PM. Haven't noticed any changes yet, of course. ;)

Does anyone know if we are supposed to take this on an empty stomach, or with food? Does it even matter? I've been taking it on an empty stomach and I don't seem to be getting the nauseating feeling that some people claim as a side affect... yet.

Oh, and I wish u best of luck acneinthecity, keep me updated on how you do, as well.

You might want to take it a little later in the evening, maybe right before you goto to bed. It can upset your stomach during the day. It's fine to eat afterwards though. I never heard anything wrong with that. You are lucky that your stomach feels fine though!

Share this post


Link to post
Share on other sites

So far, so good for me too. I take mine at 9pm though to help avoid any side effects. Only weird thing I can say so far is the fact that I slept amazing last night after my first pill. Think it had anything to do with it? Do you know if there is suppose to be an initial breakout with this stuff?

Share this post


Link to post
Share on other sites

I started Ortho TriCyclen Lo about 2 1/2 weeks ago. Made me really sick to my stomach for the first few nights, but that has finally passed completely. Anyway, I can't really tell if it's the Regimen or the pill helping my acne, but because I've been on birth control before I can only assume it's the Regimen that has helped so much :) Maybe the combination of the two will make things even better. Good luck to you! :dance:

Share this post


Link to post
Share on other sites

Day 3

Ok.... I'm experiencing something kind of weird right now. It's about 10:50 PM now, almost 5 hours since I took my third pill, and I've been getting this weird feeling in my left leg for the past 20 minutes. I think maybe it is a circulation problem, because it's a "bubbling" type of feeling; like the blood is having a hard time circulating through my veins. Also, my left foot feels kind of numb, as if I had been sitting on it for a while, but I haven't. I'm getting kind of concerned now, has anyone else experienced this? I remember reading this as one of the possible side effects, but I didn't think I would get side effects this soon though, since this is only my third day taking it. :shifty: So now I'm wondering, should I be exercising while on this medication to prevent circulatory problems from happening? I tend to avoid exercise since I am skinny, but I will give it a try. Hopefully this doesnt happen again.....

Share this post


Link to post
Share on other sites

it's probably just hypochondria, i dont think side effects like blood clots come on that quickly, but if you're really worried you could call your doctor...how old are you and do you smoke?

Share this post


Link to post
Share on other sites

You might want to take it a little later in the evening, maybe right before you goto to bed. It can upset your stomach during the day. It's fine to eat afterwards though. I never heard anything wrong with that. You are lucky that your stomach feels fine though!

I still haven't gotten an upset stomach from it yet... yay! :) As long as all keeps going well, I'll start taking the pills at a later time on my next pack. Thanks so much for the tip! :)

So far, so good for me too. I take mine at 9pm though to help avoid any side effects. Only weird thing I can say so far is the fact that I slept amazing last night after my first pill. Think it had anything to do with it? Do you know if there is suppose to be an initial breakout with this stuff?

I heard some people get an initial breakout. Maybe someone else who knows more about this medicine can answer this too? Because I'm still curious as well...

I started Ortho TriCyclen Lo about 2 1/2 weeks ago. Made me really sick to my stomach for the first few nights, but that has finally passed completely. Anyway, I can't really tell if it's the Regimen or the pill helping my acne, but because I've been on birth control before I can only assume it's the Regimen that has helped so much :) Maybe the combination of the two will make things even better. Good luck to you! :dance:

Good luck to you too! Keep us updated on how you're doing. :)

it's probably just hypochondria, i dont think side effects like blood clots come on that quickly, but if you're really worried you could call your doctor...how old are you and do you smoke?

Thanks for your reply! I appreciate it. :) But, lol, isn't hypochondria when someone worries about getting a side effect/illness that they actually think they have it? I wasn't really worried about getting any side effects since I've only been taking the pills for three days. I just noticed a weird sensation in my leg when I was busy studying. Oh, and I'm 18, and I dont smoke and never have. ;)

Share this post


Link to post
Share on other sites

That's so funny that you were thinking you had a blood clot or something, b/c I was totally thinking the same thing yesterday. I'm sure we're fine, but to be on the safe side I make sure to walk around a lot!

Share this post


Link to post
Share on other sites

I sincerely hope OTC works for you. I used it, but it didn't do much for me at all. If anything, it may have made my acne worse in the long run.

I ended up taking accutane later on. Now I'm on Yasmin. So far, so good. I hope you get good results from your current regimen!

Share this post


Link to post
Share on other sites

i think the risk of blood clots is reeeally low if you're young and don't smoke. i was just saying it might be hypochondria because whenever I read the pharmaceutical inserts, you know like if it says i might get a headache i start thinking 'ooh..maybe my head does kind of hurt...' and if you think about it long enough you get a real headache. but if you weren't worried about it, or thinking about it then i dont know! hope you feel alright now though, do keep us posted on your results!

Share this post


Link to post
Share on other sites

i think the risk of blood clots is reeeally low if you're young and don't smoke. i was just saying it might be hypochondria because whenever I read the pharmaceutical inserts, you know like if it says i might get a headache i start thinking 'ooh..maybe my head does kind of hurt...' and if you think about it long enough you get a real headache. but if you weren't worried about it, or thinking about it then i dont know! hope you feel alright now though, do keep us posted on your results!

Hahaha, you're just like me! Unfortunately, I'm on several medications, and when I first started taking them I talked myself into several symptoms lol. The power of suggestion is an amazingly powerful thing. Often the more common side effects show up very early on in treatment with BC but lessen with time. The chances of blood clots are extremely low for a young non smoker, so no worries. Just inform the doc if something is really worrying you. Doesn't hurt to get checked out. Good luck!

Share this post


Link to post
Share on other sites
Wow, It's been a while since last time I've posted in this log! I've been meaning to come back to give an update, but you know how things go! Life is always busy. :razz: Well, things haven't changed much since starting to take the pills, as of right now my skin is the same (same oilyness and fairly the same amount of breakouts). I'm almost done the first pack, actually I guess u can say I finished it because I'm just on the "placebo" green pill week. I'm still trying to be hopeful that Ortho Tri Cyclen will help my acne, as I know that u have to give it atleast 3 months for noticable effects. As far as the side effects, I haven't been getting those weird sensations in my leg and foot ever since that day, and I haven't been noticing any more side effects, so that is a blessing. ;) Thanks for all of ur replies.... and by the way, acneinthecity & wackyjaki, how are you doing with ur pills so far? Are ya'll getting any improvements yet? Keep me updated! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×